MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HCV (AHCV) ASSAY; HEPATITIS C VIRUS (ANTI-HCV) ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HCV (AHCV) ASSAY; HEPATITIS C VIRUS (ANTI-HCV) ASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant hcv results is unknown.Siemens healthcare diagnostics has requested the patient sample for further testing and investigation.The ifu states in the limitations section: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions.Assay performance characteristics have not been established when the advia centaur hcv assay is used in conjunction with other manufacturers' assays for specific hcv serological markers." mdr 1219913-2019-00216 (initial testing) was filed for the same event.
 
Event or Problem Description
A (b)(6) advia centaur xp hcv (ahcv) result was obtained for a patient sample.The result was reported and questioned by the physician because the previous hcv result was (b)(6).The same patient sample was repeated and the result was (b)(6).The patient sample was tested on two alternate methods and the results were (b)(6).A corrected report was issued.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp hcv result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00217 on october 18, 2019.11/18/2019 additional information: a customer service engineer (cse) report was received in november.The cse checked the pipes of the hydraulic system, visual protocol, pipetting and pipings conference.No errors found.The engineer followed the routine and no errors occurred during the sampling process.After the actions of the cse, the siemens technical application specialist (tas) returned to the customer site, repeated the sample, after centrifugation and result confirmed negative (index= 0.54).The patient complains about this result because his previous diagnosis was positive.The customer has the sample (1ml) for shipment.Siemens healthcare diagnostics is investigating.Mdr 1219913-2019-00216 supplemental report 1 was filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00217 on october 18, 2019.Siemens filed the mdr 1219913-2019-00217 supplemental report 1 on december 12, 2019.12/20/2019 additional information: the customer sent the patient sample to siemens healthcare diagnostics for further testing and investigation.The customer returned patient sample was processed at n = 2 neat using hcv reagent lots 062328 (complaint) and 062339 (reference) on the advia centaur xp.The results were negative and were consistent with the customer's findings.Results (index): reagent lot 062328 results: 0.54 and 0.55, reagent lot 062339 results: 0.49 and 0.50.Siemens healthcare diagnostics is awaiting further information from the customer.Mdr 1219913-2019-00216 supplemental report 2 was filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00217 on (b)(6), 2019.Siemens filed the mdr 1219913-2019-00217 supplemental report 1 on (b)(6) 2019.Siemens filed the mdr 1219913-2019-00217 supplemental report 2 on (b)(6) 2020.(b)(6) , 2020 additional information: siemens has made several attempts to gain additional information from the customer.The sample was tested on both hcv kit lots 328 and 339.In both lots the returned sample resulted as negative, 0.55 and 0.50 index respectively.Other methods were positive, however, there was no medical history provided that told us when the person was infected and what their course of treatment was.There was no evidence that the send out methods did not produce a false positive result.In house kit data was reviewed and both kit lots 328 and 339 met all release specifications for medical decisions pools, quality control and patient pools.No product nonconformance identified and the customer has not reported further discordant results.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2019-00216 supplemental report 3 was filed for the same event.

Brand Name
ADVIA CENTAUR XP HCV (AHCV) ASSAY
Common Device Name
HEPATITIS C VIRUS (ANTI-HCV) ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9207583
Report Number1219913-2019-00217
Device Sequence Number3057917
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public00630414473161
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2020
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number328
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/18/2019
12/20/2019
02/11/2020
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/12/2019
01/13/2020
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR